Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 15, 2013, 4:54 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2013, 4:54 PM MST (23:54 UTC)
- Expired
- Jul 15, 2013, 5:45 PM MST
- In force
- 51 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 24 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:54 PM MST | TSTM WND GST 60 | 1 Sw Ahwatukee, AZ | 0.25 INCH HAIL. |
| Jul 15, 4:57 PM MST | TSTM WND DMG | 1 Sw Ahwatukee, AZ | NEAR 30TH STREET AND CHANDLER BLVD. PEA TO MARBLE SIZE HAIL WITH 45-55 MPH THUNDERSTORM WIND GUSTS. NUMEROUS LARGE TREES BLOWN DOWN. |
| Jul 15, 5:05 PM MST | TSTM WND DMG | 1 N Firebird Lake, AZ | 60 MPH EST THUNDERSTORM WINDS BLEW SEMI TRUCK OFF HIGHWAY AND OVERTURNED NEAR I-10 AND WILD HORSE PASS |
| Jul 15, 5:30 PM MST | TSTM WND DMG | 2 E Ahwatukee, AZ | OVER 50 TREES BLOWN DOWN WITH DIAMETERS UP TO 12 IN. OR LARGER IN THE LAKEWOOD SUBDIVISION. ROOF DAMAGE ON CONCRETE TILE ROOF. |
| Jul 15, 5:30 PM MST | TSTM WND DMG | 3 Nne Chandler Fashion, AZ | 1-2 IN. DIAMETER BRANCHES BLOWN OFF AND 200 YDS. VSBY IN HVY. RAIN. |
| Jul 15, 5:30 PM MST | NON-TSTM WND DMG | 3 Nne Chandler Fashion, AZ | 1-2 IN. DIAMETER BRANCHES BLOWN OFF AND 200 YDS. VSBY IN HVY. RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840 WUUS55 KPSR 152354 SVRPSR AZC013-021-160045- /O.NEW.KPSR.SV.W.0009.130715T2354Z-130716T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 454 PM MST MON JUL 15 2013 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...AHWATUKEE...TEMPE...SUN LAKES... CHANDLER... NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 545 PM MST * AT 452 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AHWATUKEE...AND MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARIZONA MILLS MALL...ARIZONA STATE UNIVERSITY...TUMBLEWEED PARK... FIESTA MALL...CHANDLER FASHION CENTER MALL...CHANDLER CITY HALL... DOWNTOWN MESA AND GILBERT CITY HALL LAT...LON 3345 11179 3320 11177 3321 11213 3339 11215 TIME...MOT...LOC 2354Z 266DEG 7KT 3331 11203 $$ HIRSCH
3 follow-up statements
647 WWUS55 KPSR 160014 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 514 PM MST MON JUL 15 2013 AZC013-021-160045- /O.CON.KPSR.SV.W.0009.000000T0000Z-130716T0045Z/ PINAL AZ-MARICOPA AZ- 514 PM MST MON JUL 15 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR CENTRAL MARICOPA AND NORTHWESTERN PINAL COUNTIES... AT 510 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND DIME SIZED HAIL. THIS STORM WAS LOCATED NEAR AHWATUKEE...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIREBIRD LAKE...ARIZONA MILLS MALL...GUADALUPE...TEMPE...ARIZONA STATE UNIVERSITY...TUMBLEWEED PARK...FIESTA MALL...MESA RIVERVIEW MALL...CHANDLER FASHION CENTER MALL...CHANDLER CITY HALL...DOWNTOWN MESA...GILBERT CITY HALL...SUN LAKES AND CHANDLER PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3345 11179 3320 11177 3321 11213 3339 11215 TIME...MOT...LOC 0013Z 266DEG 7KT 3331 11199 $$ HIRSCH
738 WWUS55 KPSR 160021 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 521 PM MST MON JUL 15 2013 AZC013-021-160045- /O.CON.KPSR.SV.W.0009.000000T0000Z-130716T0045Z/ PINAL AZ-MARICOPA AZ- 521 PM MST MON JUL 15 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR CENTRAL MARICOPA AND NORTHWESTERN PINAL COUNTIES... AT 515 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND DIME SIZED HAIL. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM. THIS STORM WAS LOCATED NEAR AHWATUKEE...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIREBIRD LAKE...ARIZONA MILLS MALL...GUADALUPE...TEMPE...ARIZONA STATE UNIVERSITY...TUMBLEWEED PARK...FIESTA MALL...MESA RIVERVIEW MALL...CHANDLER FASHION CENTER MALL...CHANDLER CITY HALL...DOWNTOWN MESA...GILBERT CITY HALL...SUN LAKES AND CHANDLER PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3345 11179 3320 11177 3321 11213 3339 11215 TIME...MOT...LOC 0020Z 266DEG 7KT 3330 11198 $$ HIRSCH
371 WWUS55 KPSR 160044 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 544 PM MST MON JUL 15 2013 AZC013-021-160052- /O.EXP.KPSR.SV.W.0009.000000T0000Z-130716T0045Z/ PINAL AZ-MARICOPA AZ- 544 PM MST MON JUL 15 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA AND NORTHWESTERN PINAL COUNTIES WILL EXPIRE AT 545 PM MST... THE STORM HAS WEAKENED AND MOVED EAST OF THE AREA. HOWEVER...WINDS UP TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE THROUGH 615 PM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3345 11179 3320 11177 3321 11213 3339 11215 TIME...MOT...LOC 0042Z 266DEG 7KT 3330 11193 $$ HIRSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:45 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 15, 1:45 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 145 PM MST MON JUL 15 2013 .UPDATE...AVIATION AND FIRE WEATHER DISCUSSIONS WERE UPDATED. && .SYNOPSIS... AN UPPER LEVEL LOW TRACKING WESTWARD INTO THE REGION WILL PROVIDE DEEPENING MONSOON MOISTURE LEVELS AND FAVORABLE DYNAMICS TO SUPPORT INCREASED STORM CHANCES BEGINNING TUESDAY. && .DISCUSSION... STARTING TO SEE SOME CONVECTION DEVELOP ACROSS NORTHERN AND SOUTHERN ARIZONA AS OF 19Z. LITTLE TO NOTHING IN THE FORECAST AREA SO FAR...BUT 12Z HI-RES MODELS INDICATE ACTIVITY SHOULD INCREASE IN COVERAGE LATER THIS AFTERNOON. SOME GUIDANCE SUGGESTING STORMS WILL STAY ON THE RIM...OTHER MODELS SHOW MORE VIGOROUS ACTIVITY ACROSS THE LOWER DESERTS COURTESY OF COLLIDING OUTFLOW BOUNDARIES. I INCREASED POPS ACROSS THE MOUNTAINS EAST OF PHOENIX FOR THE REST OF THE AFTERNOON/EVENING HOURS AND HELD ONTO THE 20-30 PERCENT CHANCE ACROSS THE METRO AREA. ANOTHER TOUGH CALL IF WE WILL GET STORMS HERE TODAY. OTHERWISE THE FORECAST REMAINS ON TRACK. PRECIP CHANCES SHOULD INCREASE TUESDAY AND WEDNESDAY AS LOW PRESSURE CONTINUES ITS ODD TRACK WESTWARD THROUGH OK/TX/NM/AZ. TIMING AT THIS POINT LOOKS TO BE MAINLY TUESDAY AFTERNOON INTO TUESDAY NIGHT AND POPS WERE ALREADY FAIRLY HIGH DURING THIS TIME FRAME. INCREASED THEM A FEW PERCENT ACROSS THE BOARD THROUGH WEDNESDAY MORNING. ONLY NOTEWORTHY CHANGE WAS TO SPREAD PRECIP ALL THE WAY TO THE CO RIVER ON WEDNESDAY. GFS/EURO NOW TRYING TO INDICATE PRECIP WORKING INTO YUMA AT SOME POINT EITHER EARLY WEDNESDAY OR WEDNESDAY AFTERNOON. VARIETY OF FORECAST INDICATORS ARE COMING TOGETHER IN OUR FAVOR FOR AN UPTICK IN MONSOON ACTIVITY BEGINNING TUESDAY AND POTENTIALLY FOR THE REST OF THE WEEK. AS THE UPPER LOW CONTINUES TO PROGRESS SOUTHWESTWARD THE EASTERN PORTION OF THE FORECAST AREA...INCLUDING THE PHOENIX METRO...FALLS UNDER THE LARGE AREA OF UPPER LEVEL DIVERGENCE. ALSO...MOVEMENT OF THE LOW THROUGH THIS PERIOD WILL HELP REINFORCE MONSOON MOISTURE LEVELS INTO THE REGION...WITH MIXING RATIOS BEGINNING A STEADY CLIMB THAT IS FORECAST TO CONTINUE THROUGH MUCH OF THE WEEK. TUESDAY IS STILL EXPECTED TO SERVE AS A TRANSITIONAL DAY...WITH THE CHANCE FOR WELL ORGANIZED AND SUSTAINED STORM ACTIVITY ACROSS THE SOUTH CENTRAL DESERTS THAT MAY PERSIST WELL INTO THE OVERNIGHT HOURS. UPPER LEVEL DIVERGENCE AND SHEAR TRANSITIONS FURTHER WEST BY WEDNESDAY...WHICH COULD SERVE TO GENERATE CONVECTIVE ACTIVITY ACROSS SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY. ADDITIONAL SPECIFICS OF THE FORECAST ESPECIALLY TEMPERATURES...SKY COVER AND EXTENDED PRECIPITATION CHANCES...HANG ON THE POTENTIAL /OR FAILURE TO MATERIALIZE/ CONVECTIVE ACTIVITY FOR THE MIDWEEK PERIOD. WITH THE INCREASING MOISTURE AND PLACEMENT OF THE UPPER LEVEL LOW TO OUR SOUTHEAST ACROSS THE INTERNATIONAL BORDER WITH NEW AND OLD MEXICO...DYNAMICS...STEERING FLOW AND A FAVORABLE MONSOON MOISTURE FETCH WILL REMAIN OVER THE REGION. CONSIDERABLE COOLING TREND SHOULD COMMENCE EITHER DUE TO RAIN COOLED AIR OR PERSISTENT CLOUDINESS WORKING TO KEEP DAYTIME READINGS BELOW NORMAL. MODELS ARE TRENDING TOWARDS THE UPPER LOW TRANSITIONING TO MORE OF AN OPEN WAVE WHILE CONTINUING TO TRACK ACROSS NORTHERN MEXICO AND REACHING THE BAJA PENINSULA BY THE WEEKEND. PRECIPITATION CHANCES FOR THE END OF THE WEEK AND EARLY WEEKEND REMAIN SLIGHTLY ABOVE CLIMO...GIVEN THE CYCLONIC FLOW AND CONTINUED ELEVATED MONSOON MOISTURE LEVELS OVER THE REGION. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... SCT TO BKN CLOUDS ABV FL050 THROUGH 06Z THIS AFTN AND EVENING. WINDS WESTERLY 10 TO 15 KTS THROUGH 03Z WITH EXCEPTION OF ANY OUTFLOW BOUNDARIES THAT MAY BE GENERATED BTWN 00Z AND 03Z AND COULD SHIFT WINDS FROM SE. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... MOSTLY CLEAR WITH LIGHT SOUTHERLY WINDS 5 TO 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH SUNDAY... THERE WILL BE AN INCREASED LIKELIHOOD OF SHOWERS AND THUNDERSTORMS THROUGH THE ENTIRE PERIOD. MOST LOCATIONS IN ARIZONA WILL EXPERIENCE A GOOD CHANCE FOR WETTING RAIN...WITH SOMEWHAT LESSER CHANCES OVER SOUTHEAST CALIFORNIA. MINIMUM HUMIDITIES WILL RANGE FROM 15 PCT IN SOUTHEAST CA UP TO 35 PCT ACROSS HIGHER TERRAIN IN CENTRAL AZ...WITH EXCELLENT OVERNIGHT RECOVERY. WINDS WILL OBTAIN MORE OF A PERSISTENT EASTERLY TO SOUTHEASTERLY DIRECTION THROUGH MUCH OF THE PERIOD...WITH OCCASIONAL LOCALLY HIGHER GUSTS IN ASSOCIATION WITH THUNDERSTORM OUTFLOW BOUNDARIES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...LEINS/NOLTE AVIATION....VASQUEZ FIRE WEATHER...WATERS/VASQUEZ/MCLANE
Hazardous weather outlook, Jul 15, 5:00 AM MST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 500 AM MST MON JUL 15 2013 AZZ022-023-027-028-161400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 500 AM MST MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS THE HIGHER TERRAIN AROUND THE PERIPHERY OF THE PHOENIX METRO AREA. A STRAY STORM MAY WORK DOWN INTO THE LOWER DESERT ELEVATIONS...HOWEVER THE PRIMARY THREATS WILL BE GUSTY WINDS AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES INCREASE AND REMAIN ELEVATED THROUGH AT LEAST THE END OF THE WEEK. STORMS DURING THIS PERIOD WILL HAVE THE POTENTIAL FOR GUSTY WINDS...BLOWING DUST...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-161400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 500 AM MST MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CONTINUED THREAT OF ISOLATED THUNDERSTORMS AGAIN TODAY...WITH THE PRIMARY THREATS BEING DANGEROUS LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS CHANCES INCREASE FOR TUESDAY AND LAST THROUGH THE END OF THE WEEK. THE PRIMARY THREATS WILL BE GUSTY WINDS...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND DANGEROUS LIGHTNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-021-025-026-161400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- 500 AM MST MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. INCREASING CHANCES FOR THUNDERSTORMS WILL RETURN TUESDAY AND REMAIN THROUGH THE REST OF THE WEEK. THE PRIMARY THREATS WILL BE GUSTY WINDS...BLOWING DUST...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ030>033-161400- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 500 AM PDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL EXPAND WESTWARD FROM ARIZONA AND INTO THE SOUTHEAST CALIFORNIA DESERTS BY MIDWEEK...POTENTIALLY LAST THROUGH THE WEEKEND. THE PRIMARY THREATS WILL BE GUSTY WINDS...BLOWING DUST...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 15, 4:39 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 439 PM MST MON JUL 15 2013 AZZ023-028-160030- PINAL AZ-MARICOPA AZ- 439 PM MST MON JUL 15 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 530 PM MST AT 437 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BAPCHULE...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUN LAKES... SEVILLE... TUMBLEWEED PARK... CHANDLER... CHANDLER CITY HALL... CHANDLER FASHION CENTER MALL AND GILBERT CITY HALL... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3342 11209 3341 11166 3309 11174 3309 11195 TIME...MOT...LOC 2339Z 181DEG 6KT 3318 11185 HIRSCH
Special weather statement, Jul 15, 4:52 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 452 PM MST MON JUL 15 2013 AZZ023-160030- MARICOPA AZ- 452 PM MST MON JUL 15 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 530 PM MST AT 447 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SOUTH MOUNTAIN PARK...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AHWATUKEE... DOWNTOWN PHOENIX... ARIZONA MILLS MALL... TEMPE... ARIZONA STATE UNIVERSITY... SKY HARBOR AIRPORT... PAPAGO PARK AND TEMPE MARKETPLACE... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3356 11193 3336 11176 3321 11207 3336 11220 TIME...MOT...LOC 2352Z 234DEG 7KT 3334 11205 HIRSCH
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:18 PM MST | Areal Flood Advisory | PSR | Gila | 3 hr |
| Jul 14, 5:56 PM MST | Special Weather Statement | PSR | 49 min | |
| Jul 14, 6:49 PM MST | Special Weather Statement | PSR | La Paz | 41 min |
| Jul 14, 7:25 PM MST | Areal Flood Advisory | PSR | Maricopa | 110 min |
| Jul 14, 7:27 PM MST | Special Weather Statement | PSR | Pinal | 48 min |
| Jul 14, 7:43 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Jul 15, 2:07 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Jul 15, 4:39 PM MST | Special Weather Statement | PSR | 51 min | |
| Jul 15, 4:52 PM MST | Special Weather Statement | PSR | Maricopa | 38 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.